MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) year of birth: (b)(6).Concomitant medical devices: 00588001401 63614821 femoral component; unknown tibial tray.Foreign country: (b)(6).Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified both hinge post and post extension was fracture, and threads were stripped.The device was submitted for further analysis.The analysis determined of both fractured hinge post and extension post was due to fatigue mode fracture.The fracture surface of the extension post showed severe post-fracture damage, multiple fatigues crack initiation sites identified near the outer diameter edge of the fracture.The hinge post-fracture surface showed post-fracture damage and biological debris, multiple fatigues crack initiation sites identified near the inner diameter of the hinge.The material analysis was conforming to the print specification.Radiographs were provided and reviewed by a health care professional.Review of the available records identified fracture of the hinge portion of the left knee arthroplasty implants.Joint effusion and soft tissue swelling.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Per package insert, nexgen rotating hinge knee: pain, swelling, fracture are known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient underwent total knee arthroplasty.Subsequently the patient was revised approximately two weeks post implantation due to pain and swollen knee.During surgery implant fracture was discovered.Post implantation patient is in general condition and irritation free, but still slightly swollen wound conditions from acute inpatient treatment first released into their home environment.Attempts have been made and additional information on the reported event is unavailable at this time.

Brand Name
ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10378484
Report Number0001822565-2020-02847
Device Sequence Number3168454
Product Code JWH
UDI-Device Identifier00889024199309
UDI-Public(01)00889024199309
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number00588004012
Device Lot Number64142752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;